Did you get tinnitus after the second vax?

Hello!

I got corona last year, with first symptoms on 3/27/2020.

I got my first pfizer vaccine on 2/21/2021. I felt unwell for 2-3 days. I had some muscle aches, was tired, things didn’t taste right, and I had a sore throat.

Today I got my 2nd dose. About 30 min after the shot, I got a strong metallic taste in my mouth that lasted 20 min, faded away, and came back briefly later. A few hours ago I began experiencing tinnitus- a high pitched ringing in my ears. It seems to vary in intensity. My right ear feels a bit weird- like the hearing is dampened a bit. I have never had any hearing or ear issues before.

The internet says the metallic taste in uncommon, but known. Tinnitus I am not finding. Anyone else experience this with the corona vaccines? How long before it went away?

I had a metallic taste, but no more tinnitus than usual.

Did you report it? VSafe would like your input.

I took both doses of the Phizer vaccine, and had no side effects. I already had tinnitus.

Yes! I did put it into Vsafe, which I have used since the first shot.

Actually, I woke up GREAT today.

Last night, about midnight, I felt pretty bad. I had the tinnitus and some vertigo, along with really painful muscles and fatigue. I took 1 aleve tablet and 1 tablet of meclizine (antivert or bonine are brands) for the tinnitus/ vertigo. This morning I woke up feeling great. My arm muscle is a bit swollen where I got the shot and the arm hurts a bit, but otherwise… so much better than the first shot, which leveled me for two days.

Cool! I’ve been entering my data daily since my first Pfizer. Kinda glad my appointments are on Fridays, as I anticipate more happening with dose two.

So did I. But it seems take 1 aleve an hour before the shot, 1 aleve 6 hours after, and a Bonine tablet help.

There are apps out there that provide sound therapy and other therapy for tinnitus. I haven’t used any, but I heard good things.

Thanks, but it seems to have cleared up in the night.

Glad to hear it.

The standard advice is not to pre-dose before the vaccine and to use acetaminophen if symptoms develop since it has less of an immunosuppressive effect than a NSAID.

Exactly the advice I received from a doctor. I’m also his mother so I trust it.

Tylenol/acetaminophen-not Aleve, Motrin, other NSAIDS.

You should have published!

Tinnitus reports grow amid COVID-19 vaccinations - Drug Discovery and Development (drugdiscoverytrends.com)

Could be anxiety (which causes a blood pressure rise) or an immune-system mediated blood pressure rise – or just some random thing.

My tinnitus wasn’t any more noticeable than usual after either of my Moderna shots. I’ve had a mild case of it since childhood; it’s practically an old friend at this point in life.

It’s been widely reported in the tinnitus community that the vaccines can aggrivate or even trigger tinnitus (and the side effect was report on the J&J study)

Ultimately it’s hard to separate it from coincidence. If it is related it’s more likely a secondary effect from anxiety of the immune response as opposed to something in the vaccine itself. Spring weather and being sick (which a vaccine essentially makes you do) tend to cause tinnitus flare-ups in a lot of people.

The risk of tinnitus or hearing loss from COVID is something like an order of magnitude more than a vaccine, so the thinking is that it’s still a good idea to get the vaccine.